Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 95, NWS Tallahassee, FL

April 28, 2013Henry County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 28, 2013, 6:01 PM CDT for Henry County, Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2013, 6:01 PM CDT (23:01 UTC)
Expired
Apr 28, 2013, 6:30 PM CDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Houston County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS52 KTAE 282301
SVRTAE
ALC067-069-282330-
/O.NEW.KTAE.SV.W.0095.130428T2301Z-130428T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM CDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN SOUTHEAST ALABAMA...
  NORTH CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 630 PM CDT

* AT 559 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DOTHAN...
  AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINSEY...WEBB AND HEADLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3145 8529 3129 8512 3115 8542 3122 8549
      3129 8543 3129 8542 3130 8542
TIME...MOT...LOC 2301Z 225DEG 27KT 3123 8538

$$

18-WOOL
1 follow-up statement
524 
WWUS52 KTAE 282318
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM CDT SUN APR 28 2013

ALC067-069-282328-
/O.CAN.KTAE.SV.W.0095.000000T0000Z-130428T2330Z/
HOUSTON AL-HENRY AL-
618 PM CDT SUN APR 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY AND NORTH
CENTRAL HOUSTON COUNTIES IS CANCELLED...

LAT...LON 3145 8529 3129 8512 3115 8542 3122 8549
      3129 8543 3129 8542 3130 8542
TIME...MOT...LOC 2318Z 225DEG 27KT 3132 8527

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:08 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 28, 2:08 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT Sun Apr 28 2013

.NEAR TERM [Through Tonight]...
Upper shortwave and fading surface front will continue to affect
the region through the overnight hours. There should be enough
lift in place to keep scattered to numerous PoPs going at least
through late evening and, to a lesser extent, overnight. Best rain
chances will continue to be over the northern counties, closer
to the large-scale forcing.

&&

.SHORT TERM [Monday Through Tuesday Night]...
An unsettled pattern will prevail through the short term. Weak
upper level troughing will slide eastward on Monday with the
highest PoPs placed over the eastern portion of the area. A brief
break is expected on Monday night in between systems before the
next weak shortwave affects the area on Tuesday. Storms are
expected to have some diurnal tendencies with peak coverage during
the mid-afternoon through early evening hours. Severe weather is
not anticipated at this time due to the lack of sufficient deep
layer shear. Temperatures will remain near seasonal averages
through the period.

&&

.LONG TERM [Wednesday through next Sunday]...
The pattern will remain unsettled for the next several days with a
chance of showers and thunderstorms through the remainder of the
week and possibly into the weekend. Although some differences
remain, the 28/00z ECMWF and 28/06z GFS are in better agreement
with how the cutoff upper level low will evolve compared to
previous runs. The ECMWF and GFS ensembles are also more tightly
clustered compared to previous runs. The solutions have converged
to show an unseasonably strong upper level low along the MO/AR
border by Friday evening. Similar to the short term, storms are
expected to have some diurnal tendencies with peak coverage during
the mid-afternoon through early evening hours. Temperatures are
expected to be within a few degrees of average.

&&

.AVIATION...
[Through 18 UTC Monday] Thunderstorms will primarily impact
northern terminals this afternoon. However, southern terminals
could see impacts as well. Atmosphere expected to remain rather
disturbed overnight, which should limit potential for IFR
conditions. VFR conditions should prevail on Monday. However,
scattered thunderstorms will be possible once again in the
afternoon.

&&

.MARINE...
Southeasterly or easterly flow will dominate the week. Expect winds
to remain below headline criteria and seas to be relatively calm. By
the end of the week an approaching front may bring headline
conditions to our Gulf of Mexico waters.

&&

.FIRE WEATHER...
With deep layer moisture and elevated rain chances on the horizon
for the next several days, no fire weather concerns are expected
for the foreseeable future.

&&

.HYDROLOGY...
Although a chance of showers and thunderstorms exists through much
of the next 7 days, widespread average rainfall amounts are
generally only expected to be between 1 and 2 inches. Some locally
higher amounts are likely in association with the convection, but
widespread flooding problems are not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   61  82  60  83  61 / 40  50  30  50  30
Panama City   66  79  64  81  65 / 40  50  30  40  30
Dothan        63  82  60  84  60 / 70  30  20  40  30
Albany        62  82  61  84  60 / 70  50  30  40  30
Valdosta      62  84  60  86  60 / 50  50  30  50  30
Cross City    62  82  60  84  61 / 30  40  30  50  30
Apalachicola  66  78  64  78  64 / 30  50  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

Near Term/Aviation/Fire Weather...Camp
Short Term/Long Term/Marine/Hydrology...DVD
Hazardous weather outlook, Apr 28, 2:12 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT SUN APR 28 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
312 PM EDT SUN APR 28 2013 /212 PM CDT SUN APR 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TRI-
STATE REGION THROUGH THE REMAINDER OF THIS AFTERNOON. DUE TO
MARGINALLY FAVORABLE ATMOSPHERIC CONDITIONS...WILL BE UNABLE TO
COMPLETELY RULE OUT THE THREAT FOR AN ISOLATED STRONG TO SEVERE
STORM. THE PRIMARY THREAT WOULD BE STRONG THUNDERSTORM WINDS...AND
POSSIBLY SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS THROUGH THE
PERIOD...WITH THE BEST CHANCES DURING THE MID-AFTERNOON THROUGH
EARLY EVENING TIME FRAME. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:22 PM CDTSpecial Weather StatementTAEDale23 min
Apr 28, 6:46 PM CDTSpecial Weather StatementTAEDale29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.